Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 222, NWS Mobile, AL

December 22, 2011Conecuh County, Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Dec 22, 2011, 1:28 PM CST for Conecuh County, Escambia County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 22, 2011, 1:28 PM CST (19:28 UTC)
Expired
Dec 22, 2011, 2:00 PM CST
In force
32 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Conecuh County, AL, Escambia County, AL

The radar

The Mobile radar (KMOB), 105 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 22, 10:00 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WUUS54 KMOB 221928
SVRMOB
ALC035-053-222000-
/O.NEW.KMOB.SV.W.0222.111222T1928Z-111222T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
128 PM CST THU DEC 22 2011

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  WESTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 200 PM CST

* AT 128 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF ATMORE...OR
  3 MILES EAST OF I65 AND AL 21...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REPTON...             CASTLEBERRY...        MCCULLOUGH...  

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 55 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST THURSDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

&&

LAT...LON 3100 8740 3100 8742 3111 8756 3155 8709
      3135 8689
TIME...MOT...LOC 1928Z 223DEG 43KT 3114 8738

$$
1 follow-up statement
472 
WWUS54 KMOB 221950
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
150 PM CST THU DEC 22 2011

ALC035-053-222000-
/O.CON.KMOB.SV.W.0222.000000T0000Z-111222T2000Z/
CONECUH AL-ESCAMBIA AL-
150 PM CST THU DEC 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR CENTRAL ESCAMBIA AND CENTRAL CONECUH COUNTIES...

AT 149 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR I65 AND AL 41...OR 14
MILES SOUTHEAST OF FRISCO CITY...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAND
CUT...LONDON...I65 AND CR 6...CASTLEBERRY...BELLEVILLE...OLD
SPARTA...NYMPH...I65 AND US 84 AND FAIRVIEW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST THURSDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

&&

LAT...LON 3107 8730 3114 8740 3150 8704 3135 8689
TIME...MOT...LOC 1950Z 223DEG 43KT 3133 8717

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 11:40 AM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Dec 22, 11:40 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1140 AM CST THU DEC 22 2011

.AVIATION...[18Z ISSUANCE]...MVFR TO IFR CONDITIONS THROUGH THIS
AFTERNOON FOLLOWED BY IFR CONDITIONS THROUGH EARLY THU MORNING.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE FROM WEST
TO EAST ACROSS ALL TERMINAL SITES THROUGH MID TO LATE AFTERNOON TODAY.
SHOWERS AND THUNDERSTORMS ARE ASSOCIATED WITH A COLD FRONT MOVING
EAST ACROSS SOUTHERN MS..ATTM. PATCHY AREAS OF FG OR BR CAN ALSO BE
EXPECTED AHEAD OF THE FRONT THROUGH 00Z FRI. CEILINGS WILL RANGE
FROM 600 TO 2.5K FT THROUGH ABOUT 23Z TODAY...FOR KMOB AND KBFM
AHEAD OF THE FRONT...AND 00Z FOR KPNS. IN THE WAKE OF THE FRONT
CEILINGS WILL LOWER TO AROUND 200 FT IN LIGHT DRIZZLE AND RAIN
THROUGH 06Z THU THEN GRADUALLY LIFT TO 1.5 K FT THROUGH 18Z THU.
32/EE

.PREVIOUS DISCUSSION...

.UPDATE...UPDATED NPW...ZFP AND PFM PRODUCTS FOR CANCELLATION OF THE
DENSE FOG ADVISORY. WIDESPREAD DENSE FOG HAS DISSIPATED AS WINDS
HAVE BEGUN TO INCREASE IN ADVANCE OF AN APPROACHING COLD FRONT.
PATCHY LIGHT FOG WILL REMAIN POSSIBLE THROUGH AROUND 9 AM IN SOME
LOCATIONS...HOWEVER. PATCHY DENSE FOG WILL BE POSSIBLE OVER THE
COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH
AROUND 9 AM AS WELL. OTHERWISE NO CHANGES. 12/DS

...PREVIOUS DISCUSSION FOLLOWS...

.SHORT TERM...TODAY THROUGH TONIGHT...COLD FRONT WILL BE MOVING ACROSS
THE REGION TODAY...PROVIDING THE FOCUS FOR WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY. TO START THINGS OFF THIS MORNING...A DENSE
FOG ADVISORY WILL CONTINUE THROUGH 8AM FOR ALL COASTAL COUNTIES AS
WELL AS STONE AND GEORGE COUNTIES OF INTERIOR SOUTHEAST MISSISSIPPI
DUE TO DENSE FOG ADVECTING INTO THE AREA OFF OF THE GULF OF MEXICO.
FARTHER INLAND...LOW CLOUDS AND FOG WILL ALSO BE LIKELY...BUT
GENERALLY LESS DENSE...ALTHOUGH THIS FOG TOO COULD BE LOCALLY DENSE
IN A FEW LOCATIONS. FOG IS EXPECTED TO DISSIPATE BY MID MORNING AS
HEATING PROVIDES BETTER ATMOSPHERIC MIXING AND WITH THE FRONT
APPROACHING FROM THE WEST. WITH REGARD TO THE SHOWERS AND
THUNDERSTORMS THAT ARE EXPECTED TODAY...MODELS INDICATE THAT
SCATTERED CONVECTION COULD BEGIN OVER MUCH OF THE FCST AREA BY
AROUND 9AM THIS MORNING...THEN BECOME MORE WIDESPREAD AND MORE
ORGANIZED BETWEEN ABOUT NOON AND 6PM THIS AFTERNOON. AS PREVIOUS
SHIFT INDICATED...THE 22/00Z NAM MODEL RUN HAS MORE OF AN IMPRESSIVE
WIND FIELD OVER THE REGION TODAY...SUGGESTING THE POTENTIAL FOR A
FEW MORE LOW TOPPED SUPERCELLS THAN PREVIOUSLY THOUGHT. MUCH OF THIS
WILL HINGE ON HOW QUICKLY THE LOW STRATUS DECK AND FOG BREAKS UP
THIS MORNING HOWEVER...AS A SLOWER EROSION COULD ACT TO LIMIT
CONVECTIVE ACTIVITY SINCE INSTABILITIES WILL ULTIMATELY BE LOWER.
THE STORM PREDICTION CENTER NOW HAS THE ENTIRE FCST AREA OUTLOOKED
WITH A SLIGHT CHANCE OF SEVERE WEATHER TODAY...BUT OUR THOUGHTS
REMAIN RELATIVELY UNCHANGED IN THAT THE GREATEST SEVERE
POTENTIAL...IF IT DOES MATERIALIZE...WILL BE OVER THE WESTERN HALF
OF THE FCST AREA FROM LATE MORNING THROUGH MID AFTERNOON. THIS IS
WEST OF INTERSTATE 65...ROUGHLY FOR AREAS NORTH OF A WIGGINS MS TO
GREENVILLE AL LINE. HELICITIES IN THE 200-300 M2/S2 RANGE...AND
SURFACE BASED CAPES OF 600-800 J/KG ARE EXPECTED IN THIS AREA. BY
LATE AFTERNOON THE PRIMARY CONVECTION AREA WILL SHIFT EAST OF
INTERSTATE 65 WITH A DIMINISHED SEVERE THREAT...ALTHOUGH A FEW
STRONG TO LOCALLY SEVERE STORMS COULD STILL BE POSSIBLE. MODE OF ANY
SEVERE WEATHER STILL APPEARS TO BE FROM BOWING FEATURES WITH
DAMAGING WINDS...ALTHOUGH A BRIEF TORNADO IS POSSIBLE...ESPECIALLY
OVER WESTERN AND NORTHWESTERN ZONES. GENERALLY WENT WITH A BLEND OF
MAV/MET MOS GUIDANCE FOR TEMPERATURE FCST FOR TODAY AND TONIGHT.
HIGHS TODAY IN THE LOW TO MID 70S MOST LOCATIONS...LOWS TONIGHT IN
THE 40S OVER INTERIOR PORTIONS OF THE FCST AREA AND IN THE LOW TO
MID 50S COASTAL ZONES. 12/DS

FOR FRIDAY THROUGH SATURDAY...FRIDAY STARTS WITH AN UPPER TROUGH
STRETCHING SOUTHWEST FROM NE CA OVER THE GREAT LAKES TO A CLOSED LOW
OVER THE AZ/MEX BORDER...WITH THE SHORTWAVE MOVING QUICKLY EAST OVER
THE SOUTHEASTERN CONUS. UPPER LEVEL HIGH PRESSURE REMAINS ENTRENCHED
OVER THE NORTHERN CARIBBEAN. THE SURFACE FRONT CROSSING THE AREA TODAY HAS
PUSHED TO THE SOUTHERN BORDER OF THE MARINE FA.

THROUGH FRIDAY...THE SW-ERN UPPER LOW BEGINS TO MEANDER EAST A BIT...
BUT NOT SIGNIFICANTLY ACCORDING TO GUIDANCE. THE SURFACE FRONT MOVES
A BIT FARTHER SOUTH...BUT GUIDANCE IS PRETTY CONSISTENT IN THE PUSH
BEING RELATIVELY SMALL...WITH A BAND OF SHOWERS OVER THE MARINE FA.
GUIDANCE IS IN PRETTY GOOD AGREEMENT WITH THE FA CLEARING OUT...SO
HAVEN'T DEVIATED SIGNIFICANTLY.

FRIDAY NIGHT...AS THE SW-ERN UPPER LOW BEGINS TO MORE QUICKLY...BUT
STILL ON THE SLOW SIDE...MOVE EAST...AM EXPECTING AN INCREASE IN CLOUD
COVER OVERNIGHT AS ISENTROPIC UPGLIDE INDUCED BLOW-OFF FROM OVER THE
SOUTHERN PLAINS STARTS TO MOVE OVER THE AREA. GUIDANCE IS TRYING TO
ADVERTISE SOME SHOWERS ALONG THE COAST...BUT WITH THE MID-LEVEL
NATURE OF THE CLOUD COVER COMING IN AND A PRETTY DECENT DRY LAYER
BELOW...AM NOT HOLDING MY BREATH...THUS WENT UNDER GUIDANCE IN THIS
RESPECT. FOR TEMPS...A BIT MORE CLOUD COVER BEING ADVERTISED IN THE
NAM IS CREATING A BIT WARM SOLUTION IN THE MET GUIDANCE AS APPOSED TO
THE GFS/MAV. HAVE LEANED TOWARDS THE GFS/MAV SOLUTION FOR
TEMPS...WITH THE 00Z ECMWF SHOWING EVEN LESS CLOUD COVER OVER THE
AREA THAN THE GFS...PLUS THE ENSEMBLES HINTING AT OVERNIGHT TEMPS
BELOW THE GFS...SO THE GFS LOOKS TO BE THE BEST COMPROMISE.

FOR CHRISTMAS EVE...AS THE SW-ERN UPPER LOW BEGINS TO MOVE OVER THE
SOUTHERN PLAINS...THE CARIBBEAN RIDGE BEGINS TO DEFLECT IT
NORTHEAST...THOUGH NOT AS MUCH AS ONE WOULD EXPECT DUE TO THE
CONTINUED STREAM OF SHORTWAVE ENERGY OVER THE NORTHEASTERN THIRD OF
THE CONUS HELPING TO FLATTEN THE RIDGE NORTH OF THE HIGH. GUIDANCE
VARIES WITH THE HANDLING OF A SURFACE LOW TRYING TO FORM ALONG THE
SURFACE FRONT OVER THE WESTERN GULF OF MEX. MORE ORGANIZED UPPER
DYNAMICS IN THE ECMWF TRIES TO FOR THE SURFACE LOW OVER THE
NORTHWESTERN GULF...WITH THE SURFACE FRONT GETTING PUSHED TO THE
NORTH-CENTRAL GULF COAST...WHILST THE GFS/NAM DISORGANIZE THE UPPER
LOW AS IT MOVE OVER THE PLAINS...ALONG WITH KEEPING IT A BIT FARTHER
SOUTHWEST. THE RESULT IS A SURFACE LOW TRYING TO ORGANIZE OVER THE
SOUTHWESTERN GULF OF MEX/BAY OF CAMPECHE...AND THE SURFACE FRONT
REMAINING WELL SOUTH OF THE FA. LOOKING AT THE QPF
FIELDS...EVERYTHING IS AS EXPECTED...WITH THE ECMWF ADVERTISING
MEASURABLE QPF OVERSPREADING THE WESTERN QUARTER OF THE FA BY
CHRISTMAS EVE EVENING. HAVE TRIED TO USE THE GFS SOLUTION AS A
BASE...THEN CUT BACK THE MORE LOW-RES STRUCTURE OF THE QPF SHIELD
TOWARDS THE NAM. TEMPS IN PRETTY GOOD AGREEMENT...SO HAVEN'T DEVIATED
SIGNIFICANTLY FROM GUIDANCE.

.LONG TERM...(SATURDAY NIGHT ON)...CHRISTMAS EVE INTO CHRISTMAS
DAY...GUIDANCE IS ADVERTISING A PIECE OF THE SHORTWAVE ENERGY
COMBINING WITH MORE ENERGY MOVING OVER THE SW-ERN CONUS TO BEGIN
TO/ACTUALLY FORM OVER WESTERN MEX...AND THROUGH CHRISTMAS DAY...THE
ORIGINAL CLOSED LOW BECOMES DISORGANIZED AND STRETCHED AS ANOTHER
SHORTWAVE SYSTEM MOVES EAST OVER THE GREAT LAKES REGION. WITH RESPECT
TO THE SURFACE FRONT...THE ECMWF IS ADVERTISING AN OPEN SURFACE TROUGH
MOVING OVER THE FA BEGINNING BEFORE SUNRISE CHRISTMAS DAY AND MOVE
EAST OF THE AREA BY THE EVENING...DRAGGING THE SURFACE FRONT BACK
OVER AND SOUTHEAST OF THE FA. THE NAM/GFS ARE ADVERTISING SOME
NORTHWARD MOVEMENT OF THE SURFACE FRONT...BUT LEAVE IT WELL SOUTH OF
THE FA UNTIL THE STRETCHING SHORTWAVE PUSHES IT BACK SOUTH OF THE FA.
A COOL...RAINY PERIOD IS EXPECTED CHRISTMAS EVE NIGHT THROUGH
CHRISTMAS DAY...WITH ANY DELIVERY SCHEDULES BEING TAXED OVER THE AREA OVERNIGHT.

FOR CHRISTMAS EVENING THROUGH MONDAY...THE NORTHEASTERN SHORTWAVE DIVES
SOUTHEAST OVER THE NORTHEASTERN CONUS AS THE UPPER LOW OVER W-ERN MEX
MOVES EAST...PUSHING AND BEGINNING TO TILT THE STRETCHED SHORTWAVE
OVER THE SOUTHEASTERN CONUS...PUSHING A COOLER...DRIER AIRMASS OVER
THE FA...WITH MOS ADVERTISING NEAR SEASONAL TEMPS.

FOR MONDAY NIGHT THROUGH TUESDAY...THE NEW CLOSED LOW MOVES OVER THE
SOUTHERN PLAINS AND DISORGANIZES...PASSING NORTH OF THE FA TUESDAY
DAYTIME. GUIDANCE IS ADVERTISING SOME ISENTROPIC UPGLIDE OVER THE
NORTHERN GULF COAST TO VARYING EXTENT. ECMWF AND GFS ARE ADVERTING
SOME MOISTURE MOVING OVER THE AREA......WITH A PLUME OF MOISTURE
WORKING ITS WAY NORTH OVER THE FA ON THE 300K TO 305K ISENTROPIC
SURFACE...BUT STILL DRY UNDERNEATH. HAVE CUT BACK ON THE GUIDANCE
POPS AS A RESULT.

TUESDAY NIGHT THROUGH WEDNESDAY...GUIDANCE IS ADVERTISING YET ANOTHER
SHORTWAVE MOVING SOUTHEAST OVER THE PLAINS AND PASSING NORTH OF THE
AREA...NOT ENOUGH TO BRING ANY EXTRA CHANCE FOR PRECIP TO THE AREA.
ECMWF IS ADVERTISING A PRETTY DECENT ONE PASSING...ENOUGH TO PUSH THE
AIRMASS OVER THE EASTERN CONUS SOUTH A BIT....WHILE THE GFS IS
ADVERTISING LITTLE TO NOT SOUTHWARD PUSH. WITH SKIES ON THE CLEAR
SIDE...OP GFS IS ADVERTISING A SLIGHT WARM UP DURING THIS PERIOD.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THE MEDIUM RANGE GUIDANCE
CONTINUES TO ADVERTISE A VERY ACTIVE UPPER PATTERN...WITH MORE UPPER
ENERGY DIGGING A MEAN UPPER TROUGH OVER THE CONUS...AN STEADY TEMPS
WITH NO RAIN EXPECTED.

&&

.AVIATION...(20/18Z ISSUANCE)...ADVECTIVE FOG EARLY THIS MORNING
REDUCING VSBYS/CIGS TO LIFR/VLIFR CRITERIA AT TIMES THIS
MORNING...WITH SFC VSBYS ALONG SOME COASTAL LOCATIONS LESS THAN ONE
QUARTER OF A MILE. AFTER ABOUT 15Z THIS MORNING SFC VSBYS EXPECTED
TO RAISE TO MVFR CRITERIA THROUGH EARLY AFTERNOON AS THE BOUNDARY
LAYER MIXING INCREASES AS THE LOW LEVEL JET STREAM INCREASES AHEAD
OF THE APPROACHING SHORTWAVE EJECTING EAST OUT OF TEXAS. THIS
FEATURE...AND ASSOCIATED APPROACHING SFC COLD FRONT...WILL KEEP
PREVAILING MENTION OF SHOWERS AND THUNDERSTORMS FROM LATE MORNING
INTO THE MID AFTERNOON FOR MOST LOCATIONS...ENDING GRADUALLY FROM
WEST TO EAST LATE AFTERNOON AND ESPECIALLY OVERNIGHT AS THE COLD
FRONT MOVES THROUGH AND EAST OF THE REGION. EVEN WITH PCPN ENDING
TONIGHT...EXPECT IFR CIGS/VSBYS WITH FOG AND LOW CLOUDS DEVELOPING
OVERNIGHT. 12/DS

&&

.MARINE...AREAS OF DENSE FOG OVER THE NEAR SHORE COASTAL WATERS AND
BAYS WILL CONTINUE THROUGH MID MORNING. A LIGHT TO MODERATE SOUTHERLY
WIND WILL GRADUALLY INCREASE TO SMALL CRAFT CRITERIA THIS MORNING
AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT WILL MOVE EAST
ACROSS THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA LATE THIS
AFTERNOON AND THIS EVENING...SHIFTING WINDS TO THE NORTHWEST ACROSS
THE MARINE AREA. PERIODS OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY
THE FRONTAL PASSAGE ACROSS THE MARINE AREA. WINDS ARE EXPECTED TO
DROP BELOW SCA LEVELS BY THIS EVENING...BUT WILL REMAIN NEAR SMALL
CRAFT EXERCISE CAUTION LEVELS OVER THE NEXT SEVERAL DAYS. 12/DS

&&

.FIRE WEATHER...SOUTHERLY FLOW IN THE MIXING LAYER WILL BECOME
NORTHWESTERLY TODAY AS A FRONT MOVES OVER THE AREA. THIS NORTHERLY
FLOW IS EXPECTED TO LAST OVER THE AREA THROUGH THE WEEKEND..

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  51  64  43 /  90  20  10  10
PENSACOLA   73  55  66  46 /  80  40  10  05
DESTIN      71  59  67  49 /  80  50  20  05
EVERGREEN   73  49  64  41 /  90  40  10  05
WAYNESBORO  69  43  62  40 /  90  20  10  10
CAMDEN      71  46  63  38 /  90  30  10  10
CRESTVIEW   73  54  67  46 /  80  50  20  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND UPPER
     MOBILE.

FL...DENSE FOG ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...DENSE FOG ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING ZONES:
     GEORGE...AND STONE.

GM...DENSE FOG ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...AND MOBILE BAY.

&&
Hazardous weather outlook, Dec 22, 6:10 AM CST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
610 AM CST THU DEC 22 2011

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-231200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
610 AM CST THU DEC 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...
AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

DENSE SEA FOG THAT HAD SPREAD INLAND OVER PARTS OF COASTAL ALABAMA
AND NORTHWEST FLORIDA IS DISSIPATING THIS MORNING AS WINDS BEGIN TO
PICK UP IN ADVANCE OF AN APPROACHING COLD FRONT. ANY LINGERING AREAS
OF DENSE FOG WILL DISSIPATE BY 9 AM.

A COLD FRONT WILL APPROACH THE FORECAST AREA FROM THE WEST THIS
MORNING...THEN MOVE EAST OF THE REGION LATE THIS AFTERNOON AND
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN
OVER MUCH OF THE REGION BY AROUND 9AM THIS MORNING...THEN BECOME
MORE WIDESPREAD AND MORE ORGANIZED BETWEEN ABOUT NOON AND 6PM THIS
AFTERNOON. THE STORM PREDICTION CENTER HAS ALL OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE
OUTLOOKED FOR A SLIGHT CHANCE OF SEVERE STORMS TODAY. IT APPEARS
THAT THE BEST CHANCES FOR ANY SEVERE WEATHER WILL BE OVER THE
WESTERN HALF OF THE FORECAST AREA FROM LATE MORNING THROUGH MID
AFTERNOON. THIS IS WEST OF INTERSTATE 65...OR ROUGHLY FOR AREAS
NORTH OF A WIGGINS MISSISSIPPI TO GREENVILLE ALABAMA LINE. MODEL
DATA INDICATES THAT ATMOSPHERIC PARAMETERS WILL BE SUCH THAT THE
POTENTIAL FOR BOWING FEATURES WITH DAMAGING WINDS AS WELL AS THE
POTENTIAL FOR A BRIEF TORNADO WILL BE POSSIBLE...ESPECIALLY OVER
WESTERN AND NORTHWESTERN ZONES THROUGH EARLY TO MID AFTERNOON. BY
LATE AFTERNOON THE PRIMARY AREA OF STORMS WILL SHIFT EAST OF
INTERSTATE 65 WITH A DIMINISHED SEVERE THREAT...ALTHOUGH A FEW
STRONG TO LOCALLY SEVERE STORMS COULD STILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS POSSIBLE
TODAY. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
MONITOR THE DEVELOPING WEATHER SYSTEM.

GMZ630-650-655-670-675-231200-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS
FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
610 AM CST THU DEC 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT GULF COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

DENSE SEA FOG WILL DISSIPATE OVER THE COASTAL WATERS THROUGH MID
MORNING.

A STRONG SOUTHERLY FLOW WILL DEVELOP OVER THE MARINE AREA DURING THE
DAY TODAY IN ADVANCE OF AN APPROACHING COLD FRONT. THIS INCREASE
WIND FLOW...ALONG WITH BUILDING SEAS...WILL CREATE POTENTIALLY
HAZARDOUS CONDITIONS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY WILL BE
IN EFFECT FROM 9AM TO 8PM TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY AFTERNOON THROUGH WEDNESDAY

SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH MUCH OF THE PERIOD AS
WINDS ARE EXPECTED TO REMAIN IN THE 15 TO 20 KNOT RANGE.

In the hours before

Special weather statement, Dec 22, 12:41 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1241 PM CST THU DEC 22 2011

ALZ052-061-MSZ076-079-221930-
WASHINGTON AL-GREENE MS-GEORGE MS-UPPER MOBILE AL-
1241 PM CST THU DEC 22 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN GREENE AND
GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...SOUTHERN WASHINGTON AND
NORTHWESTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 130 PM
CST...

AT 1238 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF LUCEDALE TO 19 MILES SOUTHWEST OF LUCEDALE...AND MOVING
EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SIMS CHAPEL...        SEMMES...             GULFCREST...
  CITRONELLE...         CHUNCHULA...          LEAKESVILLE...
  LUCEDALE...           MCINTOSH...           FAIRFORD...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST THURSDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

&&
Special weather statement, Dec 22, 1:09 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
109 PM CST THU DEC 22 2011

ALZ053>055-222000-
MONROE AL-WILCOX AL-CLARKE AL-
109 PM CST THU DEC 22 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MONROE...
WILCOX AND NORTHEASTERN CLARKE COUNTIES IN SOUTHWEST ALABAMA...
THROUGH 200 PM CST...

AT 106 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF CAMDEN TO GROVE HILL...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOYKIN...             YELLOW BLUFF...       PINE HILL...
  COY...                CATHERINE...          CAMDEN...
  WHATLEY...            GROVE HILL...         FULTON...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST THURSDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 5:10 AM CSTSmall Craft AdvisoryMOB14 hr
Dec 22, 11:08 AM CSTTornado WarningMOBWashington52 min
Dec 22, 11:11 AM CSTSpecial Marine WarningMOB49 min
Dec 22, 11:59 AM CSTTornado WarningMOBClarke22 min
Dec 22, 12:04 PM CSTSpecial Marine WarningMOB86 min
Dec 22, 12:37 PM CSTTornado WarningMOBMobile11 min
Dec 22, 12:57 PM CSTTornado WarningMOBBaldwin21 min
Dec 22, 1:34 PM CSTTornado WarningMOBConecuh, Escambia26 min
Dec 22, 1:47 PM CSTSevere Thunderstorm WarningMOBButler13 min
Dec 22, 2:56 PM CSTTornado WarningMOBCrenshaw19 min
Dec 22, 4:34 PM CSTSpecial Marine WarningMOB41 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.